Division Algebras, Clifford Algebras, Periodicity

Abstract

The dimensions 2, 8 and 24 play significant roles in lattice theory. In Clifford algebra theory there are well-known periodicities of the first two of these dimensions. Using novel representations of the purely Euclidean Clifford algebras over all four of the division algebras, \({\mathbf{R}}\), \({\mathbf{C}}\), \({\mathbf{H}}\), and \({\mathbf{O}}\), a door is opened to a Clifford algebra periodicity of order 24 as well.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Cohn, H.: A conceptual breakthrough in sphere packing. Notices of the American Mathematical Society 64(02) November 2016

  2. 2.

    Conway, J.H., Sloane, N.J.A.: Sphere Packings, Lattices and Groups, 2nd edn. Springer, Berlin (1991)

    Google Scholar 

  3. 3.

    Dixon, G.M.: Octonions: invariant Leech lattice exposed. arXiv:hep-th/9506080

  4. 4.

    Dixon, G.M.: Division Algebras: Octonions, Quaternions Complex Numbers and the Algebraic Design of Physics. Springer, Berlin (1994)

    Google Scholar 

  5. 5.

    Dixon, G.M.: Division Algebras, Lattices, Physics. Windmill Tilting, CreateSpace (2011)

    Google Scholar 

  6. 6.

    Dixon, G.M.: Seeable matter; unseeable antimatter. Comment. Math. Univ. Carolin. 55(3), 381–386 (2014)

    MathSciNet  MATH  Google Scholar 

  7. 7.

    Klarreich, E.: Mathematicians chase moonshines shadow. https://www.quantamagazine.org/mathematicians-chase-moonshine-string-theory-onnections-20150312/

  8. 8.

    Porteous I.R., Topological Geometry, 2nd Edn. Cambridge (1981)

  9. 9.

    Siegel K., http://math.stanford.edu/~ksiegel/BottPeriodicityAndCliffordAlgebras.pdf

  10. 10.

    Viazovska, M.S.: The sphere packing problem in dimension 8. Preprint (2016). arXiv:1603.04246)

  11. 11.

    Wilson, R.A.: Octonions and the Leech lattice. J. Algebra 322(6), 2186–2190 (2009)

    MathSciNet  Article  MATH  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Geoffrey Dixon.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Dixon, G. Division Algebras, Clifford Algebras, Periodicity. Adv. Appl. Clifford Algebras 28, 13 (2018). https://doi.org/10.1007/s00006-018-0820-8

Download citation